CSN Login
Members Online: 10

loss of circulation

melbas's picture
melbas
Posts: 43
Joined: Jul 2010

Hey y'all. I almost 15 months post tx, and for the past 2 weeks have been experiencing horrible leg pains, like I'm not getting any blood flowing thru them. Overall, with platelets and transfusions I was just starting to feel better finally, and now this. I see my oncologist tomorrow and hopefully she'll have some answers. They also got my platelets up to 129 this weekend, they've never been higher than 32 since I started this. She always tells me if I feel like I need platelets or plasma to call her. Yet she then says well I've seen them lower than this before, let's wait and see. Normal counts are 300 - 500. But if htey can set up a weekly or bi-weekly or whatever kind of regimen to keep them up, why let me get rock bottom and hospitaliztion before giving them to me? If she can't explain this to me in the am, I am looking for a new doc. Then I also got my stomach drained on Sunday, where they took 5 liters of fluid from me. I get this done weekly. The nurse told me to ask about a drainage tube to be inserted to alleviate this problem. But I had to start using my cane again due to my legs, and I'm so far out of treatments. Has anyone else experienced these side effects this late in the game? Prayers, Melodie

mp327's picture
mp327
Posts: 2888
Joined: Jan 2010

So sorry you are dealing with yet another issue. As for problems with the legs, I haven't had leg pain, but mine sometimes feel really weak. I also have a very bad knee, but I don't think that's related in any way to the treatment.

alis7910
Posts: 80
Joined: Jun 2010

Hi:
I am 2 years and more past treatment; yes, I had swelling in my legs while I was in the hospital getting chemo. After treatment I would have night leg cramps, and now I do have leg pain, although it is not severe. I don't know if the radiation and chemo effected my circulation. i will ask my radiation oncologist about it when I see him next week.

Best wishes to you
Alison

Angela_K
Posts: 374
Joined: Jan 2011

I have leg pain, ankle pain, some leg muscle cramping . . .but I thought it was from walking on concrete 8 hours a day. Maybe not?

mxperry220
Posts: 360
Joined: Mar 2011

I had similar symptoms except every bone in my body ached and I was tired all the time no matte how much rest I got. I talked to my internist and he took me off my cholesterol medication(Lipitor). He said these were symptoms of side effects of cholesterol medication. Symptoms disappeared in around two weeks after discontinuting take Lipitor. I don't know if you are on cholesterol medication but if you are you may want to discuss with your doctor.

mp327's picture
mp327
Posts: 2888
Joined: Jan 2010

I take 40 mg. of Lipitor daily for my cholesterol and I do seem to have a lot more body aches these days. I'm going to ask a pharmacist friend of mine if this is a common side effect. I would love to not feel like I'm 90 years old some days!

mxperry220
Posts: 360
Joined: Mar 2011

I felt the same until I quit taking Lipitor. I would suggest consulting with your primary care physican before discontinuing. I am supposed to follow up with my doctor after discontinuing taking Liptor and have not done so yet. I am sure he will want to do blood work and maybe put me on another cholesterol medication. I have not been taking anything since July. I feel great so far.
Mike

BeaRose's picture
BeaRose
Posts: 45
Joined: Jul 2011

I agree with Angela, I am on concrete 10 hours a day and my legs swell and hurt. My Dr. thinks it has to do with build up of lymph fluid. I had 2 lymph nodes involved with my AC. I also have a lot of general body aches, might be that I am a 20 year old trapped in a 51 year old body. LOL

mp327's picture
mp327
Posts: 2888
Joined: Jan 2010

Yes, I agree about not discontinuing the Lipitor without asking my internist first. I'm pretty sure she will not go along with the idea, as I tried desperately once before to get her to let me stop it for a trial period to see if things improved. I'm glad to hear that you are feeling better not being on the stuff!

melbas's picture
melbas
Posts: 43
Joined: Jul 2010

I don't take any meds for cholorestral. This sympton just showed up after my last drainage. My onc seems it has todo with the fact that draining also depletes my system of proteins, and getting platelets exacberates this problem as my spleen has gotten so large it just eats any protein left in my body. So again, there are treatments to help give me comfort on some issues...they just create more discomfort in others, I am extremely tred, yet I can only sleep for an hour or two at a time. Then I'm up for a couple of hours and I'm back out again. I've tried Ambien, which makes me sleep for about 4 hours and then I'm up again. And when I do fall aleep, my husband will wake me to see if I'm okay. For almost two years I have asked him to let me sleep when I'm tired but it doesn't seem to happen. My appetite has picked up, but on the days I don't feel like eating, he hounds me...telling my that I'm trying to kill myself. I just want to sleep, whether it's all night, or off and on during the day. Melodie

Phoebesnow
Posts: 447
Joined: Apr 2011

I feel so bad for all the suffering you have endured. I remember a time I was in the port authority bus station in NYC and there was a homeless man so desperate for sleep, but the cops would roust him every time he found a place to rest, my heart broke for him too. Have u checked out the possibility of sleep apnea? My husband when he was heavier made a lot of noise in his sleep trying to catch his breath, snoring, gurgling, etc.. When he lost 10pounds he was so quiet, I thought he was dead and would wake him. I have adjusted now. You need to talk to your husband and explain how desperate you are for sleep. Menopause also could be the culprit. I use unisom w pain relief, I can sleep naturally for the first three hours, then I take the unisom. The ambien was too strong and only lasted a few hours. I woke up to use the restroom and fell into the wall and got a black eye. Of course no one believes that, but it happened.

I have leg and toe cramps, horrible, I drink a lot of water take supplements, if I mess up on the water, the cramps wow! I'm doing the best I can but there is always something new. Falling over is getting really bad, I have a 4x2 bruise on the inside of my leg right now. The bruises don't heal because my WBC is so low. I have bruises still from a fall in may. I have had incredible pain in my stomach now for four days, taking gas x to no avail. Had a soft stool with a lot of bright red blood when I wiped. Bllood in the mucous too and last week also. I wonder somedays when will it end?

I so know how you feel and want you to know I hear your every word and I feel your pain and I wish I could make it go away.

Enjoy your life as much as you, try to look past the pain and discomfort and hold onto the good things. I know it's hard. We will always be here to try and make it a little easier for you. Venting is such a relief.

melbas's picture
melbas
Posts: 43
Joined: Jul 2010

Phoebe, thank u for letting me know I'm not the only one. I started using my cane last month but am still wobbly and clumbsy. They have told me how quickly my disease is moving, and I've decided to take as much joy out of a day as I can...pain be damned. I went in today to have 5 liters of fluid drained, remember I just had this done a week ago, and the best part about it was that my 2 yr old granddaughter thought she was just the **** riding on my wheelchair with me. These are the things I'm gonna focus on. Good luck to you and pray that it will get better, or at least find the joy in it. God Bless, Melodie

sissy310
Posts: 300
Joined: May 2010

Hi Melodie...sorry to hear about all this...my brother went through the draining of fluids from his belly too for awhile there and then it just stopped. I think his was called acites (sp?). As for leg pain, I too have been experiencing this a lot more lately, I'd say in the last few months more than anytime before. Mostly muscle cramping that is so bad I have to walk it off. At night sometimes I have really bad lower back pain...usually when I've done more than I'm supposed to do (bending a lot to pick stuff up or laundry). I find I can only do a little bit at a time (frustrating for someone who likes to do chores and finish and move on...now it takes me three days to do laundry!). Hugs, Marilyne

Hi Martha! I just started taking Lipitor as well about three weeks ago and it seems my muscles do hurt more now but I keep thinking is it is the lipitor or the radiation/chemo or whichever one side effect? I think if I still have severe low backaches by next week I will call my doctor as well (regular MD). Had a CT scan just a few weeks ago and an internal ultrasound and all was clear so I'm not too concerned about the pain being something else (this time anyway...I'd probably be freaking out if I had not had my scans done...). Hugs, Marilyne

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network